Forum

Painful injection site

Hi again. Just wondering if anyone has had this and what to do? I haven’t injected in my right leg for just over a week yet it’s gone very sore to the point that it’s keeping me awake at night as he just stings and burns and feels like someone is stabbing it. Why has it done this as previously it might have been a lil tender but nothing like this. I did post that I’ve had a symptom of burning on my leg at the side however this is nothing compared to the pain on the injection site. Advice please xxxx

Is it a new injection your using…could be causing a local reaction. You really should check it out with doc or nurse just out of routine. Do you rotate the site? Keep the area you inject relaxed if its intramuscular…tense muscles can make these type of injections more painful. Hope this helps a bit, Noreen

hi.

dont think i can be of any help but i used to inject in this area but not now. the pain after was terrible. my ms nurse told me to stop and just do other places. the arms were also very very painful. i almost passed out on a couple of occasions.

sorry im not much help but it does happen with injecting

What do you mean new? If you mean new cartridge then usually its not. It’s very painful and my legs used to be the less painful area. I’m running out if areas as my tummy developed lumps so I’ve been told to give this a rest so now I only have my bum. I’ve never done my arms out of choice really and don’t want to as I wear strapped tops when out so it’d look awful. Xxx

Hi Lisa When I was on Rebif I couldn’t inject my tummy as I have sensory pain and it was a no go area. I did do my arms and I never got any marks there, only marks on my thighs and bum. Might be worth giving it a go to see if it leaves a mark? Hope you get back on top of it soon. Lx

I was thinking about the drug in the injection…just a thought :slight_smile:

No been in rebif since May so not new hun. My arms are very skinny so I think it’d hurt and mark. X

I can’t help Lisa but just wanted to send you a hug. My legs used to sting a little but nothing like what you’re describing. I think you may need to get in touch with your nurse again as it shouldn’t hurt like that. (Incidentally I never used my arms either as they don’t have much meat on them and I was sure they would hurt and mark.)

This doesn’t sound normal at all … I hope you can get something sorted. It does sound as if you are running out of areas which is going to make rotation a bit difficult when you can only get 4 sites out of each side of your bottom.

Tracey x

I know Tracey. Its never done this before. Been a lil tender but it’s si sore just to touch. Even waking me up. Ibuprofen helped a lil but it’s still sore. I’ve emailed my nurse but she’s not replied as yet. Pharmacist suggested GP but I’m not sure that’ll make a difference. It’s my butt tonight so that should be fine. But might have to do my belly regardless of lumps on Thursday. What a pain. Give me a tablet any day. How you doing hun? Xxx

I’m fine, thanks Lisa.

So far so good on the tablet (just to rub it in lol!). I haven’t had any odd side effects. One good thing - I seem to be more regular if you get my drift. I had got used to injecting but it is so nice not to worry about it. I just pop a pill every day and that’s that. Of course I haven’t been on it long enough to see what happens long term but there’s no point worrying about stuff that hasn’t happened yet.

I must take all my Rebif kit to hospital with me next month - I have a cupboard full of the stuff. Half full sharps bin, spare bin, needles, Rebismart, travel bag etc that the nurse could either make use or return to the drug company. I might just keep the cool bag as it’s a handy size :wink:

Tracey x

Your bad…rubbing it in! Tut tut. But I am chuffed its going well for you hun. Just wish they would offer it to me. These jabs are becoming a pain…literally. Just done my butt, that was fine. But I imagine if I just did that site it would end up sore! Xxx

Your bad…rubbing it in! Tut tut. But I am chuffed its going well for you hun. Just wish they would offer it to me. These jabs are becoming a pain…literally. Just done my butt, that was fine. But I imagine if I just did that site it would end up sore! Xxx

Your bad…rubbing it in! Tut tut. But I am chuffed its going well for you hun. Just wish they would offer it to me. These jabs are becoming a pain…literally. Just done my butt, that was fine. But I imagine if I just did that site it would end up sore! Xxx

Lisa, just a thought and not a great one I’m afraid but do you think it may not be anything to so with the injection, it could be the ms showing new symptoms, stabbing pain, burning and stinging. I got these symptoms just before I developed the " hug ". Hopefully you’ll get to the bottom of it.

Yeah I posted the other day and I have a burning sensation well like sun burn feeling in my right leg. But this other pain is where I actually have injected and is very sore to touch which I find a bit of a coincidence. That’s why I’m wondering if its site reaction in this part of my leg? The rest of the burning is in that leg in patches though. As my main symptoms have always been sensory thoughI do think this bit is the m.s. did you relapse? Or are these new symptoms as I would hope the rebif will do its job n keep me relapse free?! Must admit all the feelings get worse in an evening which is bizarre too! I can kinda cope although they are annoying but I’d like to sleep and its affecting this! Is there anything to relieve it? Xx P.s another thing I notice I have a flare or start up of new symptoms around November. Last year was a full blown relapse so hoping that’s not gonna happen, the year before sensations in my hands (which is still there). Another bizarre thing. X

P.s don’t know how I posted three times earlier! X

When I had the symptoms which led to the hug it lasted 7 months so it was a relapse but it was only my 2nd significant relapse so I wasn’t on any DMD at the time. I found that gabapentin helped the symptoms but i had to build up the dosage. 1800mgs a day was suitable for me and helped me get through the night. I’ve been on rebif since April but had a relapse in May which is only now coming to an end so the rebif hadn’t had time to kick in. Maybe your symptoms are worse in the evening because you’re tired? Sometimes things feel worse if your body gets cold so winter may be a rough time for you. Have you had your flu jab? You don’t want to be going down with anything like that.

I’m due it in two weeks hun. I’ve just read up on nerve pain in m.s … Seems its a very common symptom. It wouldn’t necessarily indicates relapse just a symptom (just??) . Winter months are definitely my worst. I’ve had the burning sensation in my right leg for a good few months but its just these last few days its got worse (weirdly as the weather is getting colder). I don’t feel like I am relapsing. Although am worried this might happen now :frowning: does gabapentin cause weight gain? Are you still on that and do you get nerve pain still? I have noticed on here now I’ve searched it is a common symptom. Xxx

Hi LisaLou I hope that you are feeling better. I am on Rebif. Once I did what I call a dodgy injection and ended up with cellulitis. Red, swollen and painful - cant remember if it wept. GP prescribed me antibiotics. Hugs Min xx

Thanks it’s still sore but slept a little better last few nights. M.s nurse recommended doing all injections on 10 as the deeper you go the less likely to get site reactions. I do think some of its nerve pain as a symptom. I slept in my fleecy leggings and I think that’s what has relieved it at night. Thanks min x